Vol. 11, No. 8, 2017

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18, 1 issue

Volume 17, 12 issues

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
Torsion orders of complete intersections

Andre Chatzistamatiou and Marc Levine

Vol. 11 (2017), No. 8, 1779–1835

By a classical method due to Roitman, a complete intersection X of sufficiently small degree admits a rational decomposition of the diagonal. This means that some multiple of the diagonal by a positive integer N, when viewed as a cycle in the Chow group, has support in X × D F × X, for some divisor D and a finite set of closed points F. The minimal such N is called the torsion order. We study lower bounds for the torsion order following the specialization method of Voisin, Colliot-Thélène, and Pirutka. We give a lower bound for the generic complete intersection with and without point. Moreover, we use methods of Kollár and Totaro to exhibit lower bounds for the very general complete intersection.

algebraic cycles, decomposition of the diagonal
Mathematical Subject Classification 2010
Primary: 14C25
Received: 23 May 2016
Revised: 14 June 2017
Accepted: 29 July 2017
Published: 15 October 2017
Andre Chatzistamatiou
Fakultät Mathematik
Universität Duisburg-Essen
Marc Levine
Fakultät Mathematik
Universität Duisburg-Essen